Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 7, NWS San Angelo, TX

March 2, 2012Crockett County, Texas

NWS San Angelo, TX issued this red flag warning at Mar 2, 2012, 3:42 AM CST for Crockett County, Texas. It took effect at Mar 2, 2012, 1:00 PM CST. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 3:42 AM CST (09:42 UTC)
In effect from
Mar 2, 2012, 1:00 PM CST
Expired
Mar 2, 2012, 2:56 PM CST
In force
116 min
Issued by
NWS San Angelo, TX

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6270 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WWUS84 KSJT 020942
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 AM CST FRI MAR 2 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF
WEST CENTRAL TEXAS THIS AFTERNOON....

.ELEVATED TO CRITICAL FIRE CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS
PLATEAU. MOST OF THE AREA WILL SEE 20 FOOT WIND SPEEDS OF 15 MPH
OR LESS BUT WEST WINDS ARE EXPECTED TO INCREASE TO NEAR 20 MPH
ACROSS CROCKETT COUNTY DURING THE MID TO LATE AFTERNOON HOURS...
COMBINING WITH RELATIVE HUMIDITY VALUES OF 6 TO 10 PERCENT. WINDS
WILL SHIFT TO THE NORTH LATE THIS AFTERNOON AND EVENING AS A
SECONDARY COLD FRONT MOVES ACROSS THE AREA.

TXZ064-065-071-072-077-078-021045-
/O.CAN.KSJT.FW.A.0004.120302T1900Z-120303T0000Z/
STERLING-COKE-IRION-TOM GREEN-SCHLEICHER-SUTTON-
342 AM CST FRI MAR 2 2012

...FIRE WEATHER WATCH IS CANCELLED THE CONCHO VALLEY...SCHLEICHER
AND SUTTON COUNTIES....

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE
WEATHER WATCH THAT WAS IN EFFECT FOR THE CONCHO VALLEY...
SCHLEICHER AND SUTTON COUNTIES. NORTHWEST WINDS WILL INCREASE TO
AROUND 15 MPH THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES OF 8
TO 12 PERCENT. THIS WILL RESULT IN ELEVATED FIRE WEATHER
CONDITIONS. HOWEVER...CRITICAL THRESHOLDS ARE NOT EXPECTED TO BE
MET.

$$

TXZ076-030100-
/O.UPG.KSJT.FW.A.0004.120302T1900Z-120303T0000Z/
/O.NEW.KSJT.FW.W.0007.120302T1900Z-120303T0100Z/
CROCKETT-
342 AM CST FRI MAR 2 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
CROCKETT COUNTY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST
THIS EVENING. 

* AFFECTED AREA: CROCKETT COUNTY.

* WIND: WEST TO NORTHWEST 20 FOOT WINDS AROUND 20 MPH THIS
  AFTERNOON.

* HUMIDITY: 6 TO 10 PERCENT.

* IMPACTS: ACCIDENTAL IGNITIONS WILL GROW AND SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: 1 PM TO 7 PM FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON
1 follow-up statement
605 
WWUS84 KSJT 022056
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CST FRI MAR 2 2012


TXZ076-022200-
/O.CAN.KSJT.FW.W.0007.000000T0000Z-120303T0100Z/
CROCKETT-
256 PM CST FRI MAR 2 2012

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR CROCKETT COUNTY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. 

WINDS AT 20 FEET ABOVE GROUND LEVEL WILL REMAIN BELOW OUR 20 MPH
THRESHOLD THIS AFTERNOON. THUS...WE NO LONGER EXPECT CRITICAL
FIRE WEATHER CONDITIONS ACROSS CROCKETT COUNTY.

$$



HUBER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:34 AM CST, 8 minutes earlier.

Area forecast discussion, Mar 2, 3:34 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 AM CST FRI MAR 2 2012

.SHORT TERM...
THE LEADING EDGE OF A SURFACE COLD FRONT EXTENDS SOUTHWEST FROM A
DEEPENING LOW PRESSURE CENTER OVER EXTREME NORTHEAST OK...TO
LAWTON...TO BROWNFIELD AS OF 08Z. THE UPPER LEVEL SHORTWAVE TROF IS
MOVING ACROSS KS WITH A STRONG H25 JET EXTENDING FROM SOUTHWEST TO
NORTHEAST ACROSS THE SOUTHERN PLAINS. AHEAD OF THE FRONT...A DRYLINE
HAS ALREADY MOVED ACROSS THE NORTHWEST HALF OF THE CWA...DROPPING
DEWPOINTS INTO THE TEENS AND SHIFTING WINDS TO THE WSW. THE INITIAL
COLD FRONT WILL MOVE INTO THE CWA THIS MORNING SHIFTING WINDS TO THE
NORTHWEST. HOWEVER...A STRONG H7 JET WILL MOVE ACROSS THE TRANS
PECOS REGION TODAY AND WITH SUFFICIENT VERTICAL MIXING...WE WILL TAP
INTO THESE STRONGER WINDS. THE MAIN IMPACT WILL BE FELT ACROSS THE
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. WINDS WILL BE LIGHT
AROUND MIDDAY BUT BY AROUND 2 PM WE SHOULD BEGIN TO SEE WEST WINDS
INCREASE TO 15-20 MPH. THIS WILL KEEP ROUGHLY THE SOUTHWEST HALF OF
THE CWA IN THE WARM SECTOR THIS AFTERNOON. TEMPS SHOULD RESPOND BY
WARMING TO NEAR 80 DEGREES. BEHIND THE FRONT...TEMPS WILL GENERALLY
REMAIN IN THE MID 60S TO LOWER 70S.

THE COLD FRONT WILL ACCELERATE SOUTH AFTER SUNSET AIDED IN PART BY A
SECONDARY PUSH BUT ALSO BECAUSE OF THE LOSS OF DIURNAL MIXING. WINDS
WILL INCREASE TO 15-20 MPH IN THE WAKE OF THE FRONT FOR A FEW HOURS
BEFORE FALLING BELOW 10 MPH AFTER MIDNIGHT. TEMPS ARE EXPECTED TO
FALL INTO THE 30S ACROSS MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND
NORTHERN EDWARDS PLATEAU. THE HEARTLAND AND NORTHWEST HILL COUNTRY
MAY REMAIN SUFFICIENTLY MIXED TO KEEP TEMPS IN THE LOWER 40S.

JOHNSON

&&

.LONG TERM...
THE FORECAST AREA WILL BE UNDER A NORTHWEST FLOW ALOFT IN THE
WAKE OF THE DEPARTING UPPER LEVEL TROUGH THAT WILL BE OVER THE
SOUTHERN MISSISSIPPI VALLEY BY LATE SATURDAY NIGHT. A BROAD UPPER
LEVEL RIDGE WILL BUILD OVER THE WESTERN HALF OF THE NATION INTO
THE BEGINNING OF THE COMING WEEK. THE NEXT UPPER LEVEL TROUGH WILL
PUSH INTO THE PACIFIC NORTHWEST BY TUESDAY MORNING AS THE UPPER
LEVEL RIDGE MOVES OVER THE EASTERN HALF OF THE NATION...WITH A
RESULTING ZONAL FLOW ALOFT OVER THE FORECAST AREA. THE UPPER
LEVEL TROUGH WILL MOVE SOUTHEAST INTO WEDNESDAY...CLOSING OFF OVER
THE FOUR CORNERS AREA. AHEAD OF THE APPROACHING SYSTEM...GULF
MOISTURE WILL FLOW NORTH ACROSS THE FORECAST AREA. AS THE
APPROACHING SYSTEM CONTINUES TO MOVE SOUTHEAST OVER EASTERN NEW
MEXICO WEDNESDAY NIGHT...A COLD FRONT WILL PUSH SOUTH INTO THE
PANHANDLE. A TIGHTENING DRYLINE SITUATED WEST OF THE CWA AND
CURVING NORTHEAST INTO THE RED RIVER AREA WILL PROVIDE A FOCUS FOR
SHOWERS AND THUNDERSTORMS FROM THE PERMIAN BASIN TO THE SOUTHERN
PANHANDLE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY. AS THE
DRYLINE/COLD FRONT MOVES THROUGH THE FORECAST AREA DURING THE DAY
ON THURSDAY...THERE WILL BE A SLIGHT CHANCE OF SHOWERS FOR THE
CWA DURING THE DAY WITH A CHANCE OF THUNDERSTORMS OVER THE AREA
BY LATE THURSDAY AND THROUGH THURSDAY NIGHT...WITH THE RAINFALL
ENDING FROM WEST TO EAST DURING THE DAY ON FRIDAY.

AFTERNOON TEMPERATURES WILL BE IN THE 70S THROUGH MIDWEEK WITH
SOME 60S OVER THE BIG COUNTRY ON THURSDAY AS THE COLD FRONT MOVES
SOUTH THROUGH THE AREA. POST FRONTAL MORNING LOWS ON SUNDAY WILL
RANGE FROM THE LOWER 30S TO THE MID 30S OVER MOST OF THE
CWA...WARMING INTO THE UPPER 30S TO LOWER 40S BY MONDAY MORNING.
MORNING LOWS BY WEDNESDAY AND THURSDAY WILL BE MOSTLY IN THE 50S
AHEAD OF THE NEXT COLD FRONTAL PASSAGE.

&&

.FIRE WEATHER...
THE FORECAST WAS QUITE COMPLICATED GIVEN THE ARRIVAL OF A COLD FRONT
THIS MORNING AND ANTICIPATED VERTICAL MIXING THIS AFTERNOON. THE
FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY WILL BE UPGRADED TO
A RED FLAG WARNING FOR CROCKETT COUNTY...BUT DROPPED FOR OTHER
COUNTIES. RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO LESS THAN
20 PERCENT EVERYWHERE...EXCLUDING MAYBE THE NORTHERN BIG COUNTRY.
SINGLE DIGIT RH VALUES ARE EXPECTED WEST OF A ROBERT LEE TO SONORA
LINE WITH DEWPOINTS FALLING TO LESS THAN 10 DEGREES. WIND SPEEDS
SHOULD REMAIN RELATIVELY LIGHT THROUGH MIDDAY BUT ONCE WE HIT THE
CRITICAL SURFACE TEMP /UPPER 70S/...VERTICAL MIXING SHOULD TAP INTO
THE STRONGER WINDS ALOFT. WINDS AT 20FT ARE EXPECTED TO INCREASE TO
NEAR 20 MPH IN CROCKETT COUNTY BUT ARE EXPECTED TO REMAIN CLOSER TO
15 MPH FARTHER EAST. WIND SPEEDS WILL BE A BIT LIGHTER THE FARTHER
EAST YOU GO WITH AROUND 10 MPH BEING MOST COMMON OVER THE EASTERN
BIG COUNTRY...HEARTLAND AND NORTHWEST HILL COUNTRY. WHAT ALL OF THIS
MEANS...ELEVATED FIRE WEATHER CONDITIONS ACROSS THE BIG COUNTRY AND
CONCHO VALLEY WITH CRITICAL FIRE WEATHER CONDITIONS IN CROCKETT
COUNTY.

WIND SPEEDS WILL DECREASE A BIT AROUND SUNSET BUT ARE EXPECTED TO
INCREASE AGAIN AROUND 03Z AS A SECONDARY PUSH BEHIND THE INITIAL
COLD FRONT MOVES ACROSS THE AREA. RELATIVE HUMIDITY VALUES SHOULD
INCREASE TO ABOVE 20 PERCENT AFTER 01Z...ENDING THE THREAT FOR
CRITICAL FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS
WILL RETURN ON SUNDAY AND MONDAY AFTER A BRIEF REPRIEVE FOR
SATURDAY. WE EXPECT SOUTH TO SOUTHWEST 20FT WINDS NEAR 15 MPH SUNDAY
AND MONDAY WITH RELATIVE HUMIDITIES GENERALLY BETWEEN 15-25 PERCENT.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  36  59  37  73 /   0   0   0   0   0
SAN ANGELO 	 78  37  60  33  73 /   0   0   0   0   0
JUNCTION 	 81  41  63  31  72 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: CROCKETT.

&&

15
Hazardous weather outlook, Mar 1, 6:52 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CST THU MAR 1 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-030100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
652 PM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU.
THE MAIN HAZARD WILL AGAIN BE FOR ANY FIRE TO SPREAD VERY QUICKLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.